MAUDE Adverse Event Report: BIOMET MICROFIXATION DRILL 1.5X105MM 22MM STP J-NT; FLUTED SURGICAL DRILL BIT, REUSABLE

BIOMET MICROFIXATION DRILL 1.5X105MM 22MM STP J-NT; FLUTED SURGICAL DRILL BIT, REUSABLE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: item #01-9198, lot # 347549, drill 1.5x105mm 22mm stp j-nt; item #01-9198, lot # 184901, drill 1.5x105mm 22mm stp j-nt; item #01-9198, lot # 357719, drill 1.5x105mm 22mm stp j-nt.Report source: (b)(6).Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2021-00605, 0001032347-2021-00606, 0001032347-2021-00607.
 
Event or Problem Description
It is reported that the drill has broken.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected and additional information.Suggested imdrf code- mechanical (g04) - drill.Visual inspection of returned items show that the drill bits have fractured in the shaft of the drill bit area toward the collar area end.The remainder of the drill bit was not returned.No other information can be determined from returned product.Medical records were not provided.Review of the device history record(s) for item# 01-9198 lot# 347549 identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Suggested imdrf code- mechanical (g04) - drill.Two of item# 01-9198 lot# 347549 and one of item# 01-9198 lot# 184901 were returned.For item# 01-9198 lot# 357719 no product was not returned.Visual inspection of returned items show that the drill bits have fractured in the shaft of the drill bit area toward the collar area end.The remainder of the drill bit was not returned.No other information can be determined from returned product.Medical records were not provided.Review of the device history record(s) for item# 01-9198 lot# 347549 identified no deviations or anomalies during manufacturing related to the reported event.Review of the device history record(s) for item# 01-9198 lot# 184901 identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.It is alleged that the doctor did not use the product properly.However, no additional information was received and this cannot be confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
DRILL 1.5X105MM 22MM STP J-NT
Common Device Name
FLUTED SURGICAL DRILL BIT, REUSABLE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
christina arnt
1520 tradeport drive
jacksonville, FL 32218
9047414400
MDR Report Key13093484
Report Number0001032347-2021-00604
Device Sequence Number14501144
Product Code HBE
UDI-Device Identifier00841036016982
UDI-Public(01)00841036016982(10)347549
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K062842
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01-9198
Device Lot Number347549
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2021
Supplement Date Received by Manufacturer05/03/2021
06/16/2022
Initial Report FDA Received Date12/28/2021
Supplement Report FDA Received Date05/06/2022
06/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Patient SexUnknown